Alert archive / Louisiana / Heat Advisories in 2021

Heat Advisory 3, NWS New Orleans, LA

July 24, 202110 parishes in Louisiana; Amite County, Wilkinson County, Mississippi

NWS New Orleans, LA issued this heat advisory at Jul 24, 2021, 3:37 AM CDT for 10 parishes in Louisiana; Amite County, Wilkinson County, Mississippi. It took effect at Jul 24, 2021, 10:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2021, 3:37 AM CDT (08:37 UTC)
In effect from
Jul 24, 2021, 10:00 AM CDT
Expired
Jul 24, 2021, 6:00 PM CDT
In force
8 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2530 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2530 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1277 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

907 
WWUS74 KLIX 240837
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
337 AM CDT Sat Jul 24 2021

LAZ034>037-046>050-056>059-065-MSZ068-069-241645-
/O.NEW.KLIX.HT.Y.0003.210724T1500Z-210724T2300Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-Upper Terrebonne-
Wilkinson-Amite-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bayou Sorrel, Plaquemine, 
White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, 
Donaldsonville, Prairieville, Denham Springs, Watson, Walker, 
Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, 
Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Houma, 
Bayou Cane, Centreville, Dolorosa, Fort Adams, Woodville, 
Gillsberg, Gloster, Smithdale, and Liberty
337 AM CDT Sat Jul 24 2021

...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

* WHAT...Heat index values up to around 110 expected.

* WHERE...Portions of southern Mississippi and southeast Louisiana
  generally west of Interstate 55 and Larose.

* WHEN...From 10 AM this morning to 6 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TD
3 follow-up statements
085 
WWUS74 KLIX 241453
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
953 AM CDT Sat Jul 24 2021

LAZ034>037-046>050-056>059-065-MSZ068-069-242300-
/O.CON.KLIX.HT.Y.0003.210724T1500Z-210724T2300Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-Upper Terrebonne-
Wilkinson-Amite-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bayou Sorrel, Plaquemine, 
White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, 
Donaldsonville, Prairieville, Denham Springs, Watson, Walker, 
Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, 
Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Houma, 
Bayou Cane, Centreville, Dolorosa, Fort Adams, Woodville, 
Gillsberg, Gloster, Smithdale, and Liberty
953 AM CDT Sat Jul 24 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...Heat index values up to around 110 expected.

* WHERE...Portions of southern Mississippi and southeast 
  Louisiana generally west of Interstate 55 and Larose.

* WHEN...From 10 AM this morning to 6 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
401 
WWUS74 KLIX 242020
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
320 PM CDT Sat Jul 24 2021

LAZ034>037-046>050-056>059-065-MSZ068-069-250430-
/O.NEW.KLIX.HT.Y.0004.210725T1500Z-210726T0000Z/
/O.CON.KLIX.HT.Y.0003.000000T0000Z-210724T2300Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-Upper Terrebonne-
Wilkinson-Amite-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bayou Sorrel, Plaquemine, 
White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, 
Donaldsonville, Prairieville, Denham Springs, Watson, Walker, 
Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, 
Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Houma, 
Bayou Cane, Centreville, Dolorosa, Fort Adams, Woodville, 
Gillsberg, Gloster, Smithdale, and Liberty
320 PM CDT Sat Jul 24 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY...

* WHAT...Heat index values of 108 to 110 degrees expected this
  afternoon and again from late Sunday morning through Sunday
  afternoon. 

* WHERE...All of Southwest Mississippi and portions of Southeast
  Louisiana including the Northshore, metro Baton Rouge, the River
  Parishes, and the bayou region of Houma and Thibodaux. 

* WHEN...For the first Heat Advisory, until 6 PM CDT this 
  evening. For the second Heat Advisory, from 10 AM to 7 PM CDT 
  Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

LAZ039-071-072-075-076-MSZ070-071-077-250430-
/O.NEW.KLIX.HT.Y.0004.210725T1500Z-210726T0000Z/
Washington-Northern Tangipahoa-Southern Tangipahoa-
Northwest St. Tammany-Southeast St. Tammany-Pike-Walthall-
Pearl River-
Including the cities of Bogalusa, Enon, Franklinton, Amite, 
Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, 
Mandeville, Covington, Lacombe, Slidell, McComb, Dexter, Salem, 
Tylertown, Crossroads, McNeil, Poplarville, and Picayune
320 PM CDT Sat Jul 24 2021

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY...

* WHAT...Heat index values of 108 to 110 expected.

* WHERE...All of Southwest Mississippi and portions of Southeast
  Louisiana including the Northshore, metro Baton Rouge, the River
  Parishes, and the bayou region of Houma and Thibodaux. 

* WHEN...From 10 AM to 7 PM CDT Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

PG
018 
WWUS74 KLIX 242309
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
609 PM CDT Sat Jul 24 2021

LAZ034>037-046>050-056>059-065-MSZ068-069-251300-
/O.EXP.KLIX.HT.Y.0003.000000T0000Z-210724T2300Z/
/O.CON.KLIX.HT.Y.0004.210725T1500Z-210726T0000Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-Upper Terrebonne-
Wilkinson-Amite-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bayou Sorrel, Plaquemine, 
White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, 
Donaldsonville, Prairieville, Denham Springs, Watson, Walker, 
Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, 
Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Houma, 
Bayou Cane, Centreville, Dolorosa, Fort Adams, Woodville, 
Gillsberg, Gloster, Smithdale, and Liberty
609 PM CDT Sat Jul 24 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
SUNDAY...

* WHAT...Heat index values up to 108 expected.

* WHERE...Portions of Southwest Mississippi and Southeast
  Louisiana including metro Baton Rouge, the River Parishes, and 
  the bayou region of Houma and Thibodaux.

* WHEN...From 10 AM to 7 PM CDT Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

LAZ039-071-072-075-076-MSZ070-071-077-251300-
/O.CON.KLIX.HT.Y.0004.210725T1500Z-210726T0000Z/
Washington-Northern Tangipahoa-Southern Tangipahoa-
Northwest St. Tammany-Southeast St. Tammany-Pike-Walthall-
Pearl River-
Including the cities of Bogalusa, Enon, Franklinton, Amite, 
Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, 
Mandeville, Covington, Lacombe, Slidell, McComb, Dexter, Salem, 
Tylertown, Crossroads, McNeil, Poplarville, and Picayune
609 PM CDT Sat Jul 24 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
SUNDAY...

* WHAT...Heat index values of 108 to 110 expected.

* WHERE...Portions of South Mississippi and Southeast Louisiana
  east of Interstate 55 including the Northshore.

* WHEN...From 10 AM to 7 PM CDT Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this heat advisory went out at Jul 23, 11:43 PM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jul 23, 11:43 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1143 PM CDT Fri Jul 23 2021

.AVIATION (06z TAF package)...

Primarily VFR through the period, with potential for MVFR
visibilities around sunrise, with KMCB being the most likely
terminal. Will not rule it out at KASD or KGPT, where it rained
prior to sunset.

Any flight restrictions should dissipate by about 15z. Convection
allowing models are pretty consistent in not developing TSRA until
midday (17z) or later. Will carry VCTS for now as areal coverage
and potential for direct impacts is relatively low. Most
convection should dissipate by about 01z Sunday. 35

&&

.PREV DISCUSSION... /issued 1032 PM CDT Fri Jul 23 2021/

EVENING UPDATE...

Have issued a couple of updates this evening, first was to handle
the expiration of the Heat Advisory. The most recent one was to
eliminate mention of thunderstorms overnight for most of the area.
Can't rule out one or two across lower Plaquemines Parish, and
maybe extreme coastal portions of Lafourche and Terrebonne.

At this time, heat indices are expected remain below the advisory
threshold of 108 degrees in most areas on Saturday. Can't rule out
a few spots exceeding that, but the areal coverage should be very
limited. 35

PREV DISCUSSION... /issued 439 PM CDT Fri Jul 23 2021/

Discussion...595 upper level ridge sitting over the northern
Gulf bringing some of the highest heat index values so far this
summer with some areas ranging 108 and higher. POPS remain
isolated this afternoon as subsidence from ridge will keep things
high and dry through tonight. Upper level ridge will move back
westward into east Texas over the weekend. This will allow for a
weakness of ridging and and open the Gulf a bit allowing for a
weak easterly wave to ride along to the east of the western
ridge. Thus...less subsidence and increased scattered showers and
thunderstorms over the weekend. ALthough heat indexes over the
weekend will likely reach heat advisory criteria in a few
spots...lack of confidence for Saturday and Sunday given the
increased POPs. Areas that do reach heat indexes over 108 should
be short lived with nearby or overhead afternoon showers and
storms. Upper level ridge rebuilds to our north and west over
Arkansas on Monday with a bit drier conditions for Monday and
Tuesday. Temperatures will remain well into the 90s through early
next week with heat index values topping 105 to 108 in many areas.
Ridge will remain to the west through the forecast
period...however...models vary on position of western ridge. An
east coast trough in place will bring a backdoor type frontal
boundary into the southeastern states Tuesday and beyond. This
boundary will likely stall well north of the area.
However...waves of weak disturbances will ride along beneath the
ridge over the northern gulf and southeast bringing increased
convection through the remainder of the forecast period. Expect
temperatures to return to near average as a result by the middle
of next week.

AVIATION...
VFR conditions will continue over the next 24 hours through 18Z
with mainly SCT CU around 3000 to 5000 FT during the afternoon
today. Skies will become SKC after 00Z this evening and remain
SKC though 11Z Saturday. SCT clouds around 2000 to 3000 FT will
develop Saturday morning as daytime heating begins to occur. Winds
will remain light and variable through the period.

MARINE...
Light offshore flow will remain in place through the next 24
hours. Easterly flow begins to take hold by Sunday continuing
through early next week with a trend to an onshore southeasterly
flow by mid week. 1019 MB surface high pressure over the gulf
will result in calm waves, winds, and seas through Saturday AM. A
weak disturbance will spin off from an area of disturbed weather
off the eastern Florida coast and move westward over the northern
gulf over the weekend. This will bring an increase in showers and
thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  75  93  75  94 /  10  40  10  60
BTR  76  95  75  95 /   0  50  10  60
ASD  77  95  77  94 /  10  60  20  60
MSY  81  95  80  94 /  10  50  30  60
GPT  77  93  77  92 /  10  40  30  50
PQL  75  94  76  93 /  10  40  20  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 2:44 PM CDTSpecial Weather StatementLIXSaint Tammany31 min
Jul 24, 3:20 PM CDTHeat AdvisoryLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Orleans, Pointe Coupee and 9 more28 hr
Jul 24, 3:34 PM CDTSpecial Weather StatementLIXSaint Tammany26 min
Jul 24, 3:50 PM CDTSpecial Marine WarningLIX55 min
Jul 24, 5:30 PM CDTSpecial Weather StatementLIXOrleans30 min
Jul 24, 4:51 PM CDTSpecial Weather StatementLIXHancock24 min

Nearby

Heat Advisories in Louisiana, 2021Heat Advisories in Mississippi, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.